A 27 month-old-boy was admitted to the pediatric ICU for the third time suffering from an exacerbation of asthma. The day prior to hospital admission he had been exposed to grass and pollen on a farm. At a rural hospital he was given albuterol, prednisone, and oral theophylline and transferred to our hospital. En route, he received hydrocortisone 125 mg IV and albuterol inhalations. The ABG values on admission were a pH of 6.94, Pco2 of 132 mm Hg, and Po2 of 79 mm Hg. Heart rate was 168 beats per minute and RR was 22 breaths per minute. Chest roentgenogram showed marked hyperinflation with no consolidation or pneumothorax. Following sedation with fentanyl and paralysis with pancuronium bromide, he was intubated. Subsequent ABG values were pH of 7.01, Pco2 of 122 mm Hg, and Po2 of 106 mm Hg (FIo2 of 0.7). The PIP was 44 cm H20. Positive end-expiratory pressure of 4 cm H20 was added. Drug therapy included methylprednisolone 15 mg IV every eight hours, albuterol 2 jig/kg/min IY atropine 0.6-mg inhalations, and aminophylline 10 mg/h IV (theophylline levels maintained at 16 to 20 mg/L).
The following day, he developed a pneumothorax and underwent chest tube thoracostomy. The PIP was 74 cm H20, and ABG values revealed a pH of 7.22, Pco2 of 72 mm Hg, and Po2 of 90 mm Hg. Isoflurane treatment was initiated and rapidly increased to 2.2 percent. Other inhalational agents were discontinued. Within an hour, inspiratory pressures decreased to 62 cm H20 and ABG values were pH of 7.26, Pco2 of 66 mm Hg, and Po2 of 106 mm Hg. Over the next 18 hours, PIP fell to 46 cm H20. The isoflurane concentration was slowly decreased and discontinued 30 hours after initiation, at a time when the PIP was 40 cm H20 and the Pco, was 48 mm Hg. The patient remained paralyzed, but eight hours later, the child was opening his eyes as the effects of pancuronium dissipated. The child remained intubated for another 3,5 days while receiving standard conventional therapy of steroids, (^-adrenergic agonists, and theophylline compounds. canada viagra online
A six-year-old girl with life-long asthma was admitted to a rural hospital. During the prior two years, she had been admitted to the hospital with exacerbations of asthma every one to two months. Treatment at the rural hospital included theophylline 550 mg/day in divided doses, albuterol, and cromolyn sodium inhalations. Therapy was intensified by adding fenoterol inhalations every hour and administering hydrocortisone 100 mg IV.
On arrival in the pediatric ICU, she was in severe respiratory distress. Respiratory’ rate was 50 breaths per minute, BP was 106/ 75 mm Hg, and HR was 160 beats per minute. Chest roentgenogram showed hyperinflation without evidence of consolidation. Subsequently, she developed left upper lobe collapse and left-sided pneumothorax that was treated with chest tube thoracostomy.
She was begun on a regimen of aminophylline infusion 20 mg/h, maintaining a theophylline level at 10 mg/L, albuterol 2.5 mg inhalation hourly, and atropine 0.2-mg inhalations every two hours. Hydrocortisone was continued at 100 mg IV every six hours. Despite this her condition deteriorated, and ABG values showed a pH of 7.23, Pco2 of 50 mm Hg, and P<>2 of 51 mm Hg. The RR was 40 beats per minute. Consequently, she was sedated with Fentanyl and paralyzed with pancuronium bromide for intubation and mechanical ventilation. Cefotaxime 500 mg IV every six hours was initiated because of a temperature of 38.6°C, white blood cell count of 20,000/cu mm, and elevated bands of 17 percent. Pulmonary toilet and saline solution instillations performed every two hours resulted in removal of mucous. tadalis sx
Despite this, there were high PIPs of 56 to 60 cm ILO and ABG values showed a pH of 7.07, Pco2 of 60 mm Hg, and Po2 of 84 mm Hg (FIo2 of 0.75). She was commenced on 1 percent isoflurane therapy that was increased to 2.5 percent over one hour. After nine hours of therapy, ABG values were pH of 7.38, Pco, of 45 mm Hg, and Po2 of 90 mm Hg (FIo2 of 0.95), while the PIPs had decreased to 50 cm H20. Isoflurane therapy was maintained for 38 hours. It was discontinued when the PIP reached 40 cm ILO, at a time when the Pco, was 49 mm Hg. Seven hours after the isoflurane therapy was discontinued, the child was moving spontaneously and by ten hours, she was awake and alert. She was discharged from the hospital eight days later. There was no evidence of hepatic or renal toxicity.